Alert archive / New York / Flash Flood Warnings in 2013

Flash Flood Warning 27, NWS Albany, NY

July 1, 2013Northwest Hills Planning Region, Connecticut; Columbia County, Dutchess County, New York; Berkshire County, Massachusetts

NWS Albany, NY issued this flash flood warning at Jul 1, 2013, 9:54 AM EDT for Northwest Hills Planning Region, Connecticut; Columbia County, Dutchess County, New York; Berkshire County, Massachusetts. It was in force for 6 hr. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 1, 2013, 9:54 AM EDT (13:54 UTC)
Expired
Jul 1, 2013, 3:45 PM EDT
In force
6 hr
Issued by
NWS Albany, NY
Area
Storm-based polygon
Flood severity
None

Counties Northwest Hills Planning Region, CT, Berkshire County, MA, Columbia County, NY, Dutchess County, NY

The radar

The Albany radar (KENX), 64 km from the middle of the area, began a volume at 13:55 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 1, 11:00 AM EDTFLASH FLOOD1 Wnw Ancramdale, NYSKYLINE ROAD IS CLOSED DUE TO FLOODING.
Jul 1, 11:00 AM EDTFLASH FLOOD2 E Pachin Mills, NYFINKLE ROAD IS CLOSED DUE TO FLOODING. ROAD IS WASHED OUT.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this flash flood warning; the first came 66 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Albany, NY (KALY), launched 12:00Z, 1.9 hours before the alert went out and 67 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Albany, NY at 12:00Z on 2013-07-01Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 232 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Albany, NY at 12:00Z on 2013-07-01The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 43 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
232 J/kg
Mixed-layer CIN
-15 J/kg
Mixed-layer LCL
484 m above ground
0-6 km bulk shear
40 kt
0-1 km storm-relative helicity
43 m²/s²
0-3 km storm-relative helicity
91 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

945 
WGUS51 KALY 011354
FFWALY
CTC005-MAC003-NYC021-027-011945-
/O.NEW.KALY.FF.W.0027.130701T1354Z-130701T1945Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE ALBANY NY
954 AM EDT MON JUL 1 2013

THE NATIONAL WEATHER SERVICE IN ALBANY HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  COLUMBIA COUNTY IN EAST CENTRAL NEW YORK...
  NORTHEASTERN DUTCHESS COUNTY IN EAST CENTRAL NEW YORK...
  NORTHWESTERN LITCHFIELD COUNTY IN NORTHERN CONNECTICUT...
  SOUTHERN BERKSHIRE COUNTY IN WESTERN MASSACHUSETTS...
  THIS INCLUDES THE CITY OF GREAT BARRINGTON...

* UNTIL 345 PM EDT

* AT 943 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED   
  HEAVY RAIN MOVING ACROSS THE WARNED AREA. RADAR ESTIMATES SHOW     
  THAT UP TO TWO INCHES OF RAINFALL HAS ALREADY FALLEN ACROSS        
  EXTREME SOUTHERN PORTIONS OF COLUMBIA COUNTY.  REPEATED SHOWERS    
  AND EMBEDDED THUNDERSTORMS OVER THE NEXT SEVERAL HOURS WILL BRING  
  AN ADDITIONAL ONE TO THREE INCHES OF RAIN.  THIS WILL LEAD TO      
  FLASH FLOODING AS STREAMS AND CREEKS LEAVE THEIR BANKS.

* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
  SHEFFIELD...HOUSATONIC...ASHLEY FALLS...PHILMONT...LIVINGSTON...
  COPAKE...CLERMONT...CLAVERACK...AUSTERLITZ AND ANCRAM

PRECAUTIONARY/PREPAREDNESS ACTIONS...

MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE INTO
AREAS WHERE THE WATER COVERS THE ROADWAY. FLOOD WATERS ARE USUALLY
DEEPER THAN THEY APPEAR. JUST ONE FOOT OF FLOWING WATER IS POWERFUL
ENOUGH TO SWEEP VEHICLES OFF THE ROAD. WHEN ENCOUNTERING FLOODED
ROADS MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN.

A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING.
IF YOU ARE IN THE WARNING AREA MOVE TO HIGHER GROUND IMMEDIATELY.
RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE
PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO CROSS
SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY
AUTOMOBILE.

PLEASE REPORT FLOODING TO THE NATIONAL WEATHER SERVICE BY EMAIL AT
ALB.STORMREPORT@NOAA.GOV...ON FACEBOOK AT
WWW.FACEBOOK.COM/US.NATIONALWEATHERSERVICE.ALBANY.GOV OR TWITTER
@NWSALBANY.

&&

LAT...LON 4196 7359 4208 7392 4217 7389 4219 7386
      4221 7385 4227 7374 4239 7350 4226 7309
      4184 7328 4181 7363

$$

FRUGIS
2 follow-up statements
957 
WGUS71 KALY 011557
FFSALY

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
1157 AM EDT MON JUL 1 2013

CTC005-MAC003-NYC021-027-011945-
/O.CON.KALY.FF.W.0027.000000T0000Z-130701T1945Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
LITCHFIELD CT-BERKSHIRE MA-DUTCHESS NY-COLUMBIA NY-
1157 AM EDT MON JUL 1 2013

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 345 PM EDT FOR
COLUMBIA...NORTHEASTERN DUTCHESS...SOUTHERN BERKSHIRE AND
NORTHWESTERN LITCHFIELD COUNTIES...

AT 1153 AM EDT...HEAVY RAINFALL HAS ENDED ACROSS THE REGION. 
HOWEVER...LIGHT TO MODERATE RAIN CONTINUES...ESPECIALLY ACROSS 
WESTERN NEW ENGLAND.  MANY STREAMS EXPERIENCED SHARP RISES...AND 
ROAD SIDE DITCHES HAVE BECOME FILLED.  RUNOFF FROM THIS MORNING/S 
RAINFALL WILL CONTINUE TO ALLOW FOR FLASH FLOODING THROUGH THE EARLY 
AFTERNOON. 

LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO LEE...
HOUSATONIC...GREAT BARRINGTON...PHILMONT...LIVINGSTON...CLAVERACK AND
AUSTERLITZ

PRECAUTIONARY/PREPAREDNESS ACTIONS...

MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE INTO
AREAS WHERE THE WATER COVERS THE ROADWAY. FLOOD WATERS ARE USUALLY
DEEPER THAN THEY APPEAR. JUST ONE FOOT OF FLOWING WATER IS POWERFUL
ENOUGH TO SWEEP VEHICLES OFF THE ROAD. WHEN ENCOUNTERING FLOODED
ROADS MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN.

A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING.
IF YOU ARE IN THE WARNING AREA MOVE TO HIGHER GROUND IMMEDIATELY.
RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE
PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO CROSS
SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY
AUTOMOBILE.

PLEASE REPORT FLOODING TO THE NATIONAL WEATHER SERVICE BY EMAIL AT
ALB.STORMREPORT@NOAA.GOV...ON FACEBOOK AT
WWW.FACEBOOK.COM/US.NATIONALWEATHERSERVICE.ALBANY.GOV OR TWITTER
@NWSALBANY.

&&

LAT...LON 4196 7359 4208 7392 4217 7389 4219 7386
      4221 7385 4227 7374 4239 7350 4226 7309
      4184 7328 4181 7363

$$

FRUGIS
210 
WGUS71 KALY 011811
FFSALY

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
211 PM EDT MON JUL 1 2013

CTC005-MAC003-NYC021-027-011820-
/O.CAN.KALY.FF.W.0027.000000T0000Z-130701T1945Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
LITCHFIELD CT-BERKSHIRE MA-DUTCHESS NY-COLUMBIA NY-
211 PM EDT MON JUL 1 2013

...THE FLASH FLOOD WARNING HAS BEEN CANCELLED FOR COLUMBIA...
NORTHEASTERN DUTCHESS...SOUTHERN BERKSHIRE AND NORTHWESTERN
LITCHFIELD COUNTIES...

THE HEAVY RAIN THAT LED TO FLASH FLOODING HAS ENDED ACROSS THE 
WARNED AREA AND SMALL STREAMS AND CREEKS HAVE BEGUN TO RECEDE. 
HOWEVER...SOME ROADS MAY REMAIN CLOSED DUE TO STANDING 
WATER...ESPECIALLY IN THE ANCRAMDALE AND PINE PLAINS AREAS. 
ADDITIONAL SHOWERS ARE POSSIBLE THROUGH THE AFTERNOON AND INTO THE 
EVENING...AND A FLASH FLOOD WATCH REMAINS IN EFFECT. 

PLEASE REPORT FLOODING TO THE NATIONAL WEATHER SERVICE BY EMAIL AT
ALB.STORMREPORT@NOAA.GOV...ON FACEBOOK AT
WWW.FACEBOOK.COM/US.NATIONALWEATHERSERVICE.ALBANY.GOV OR TWITTER
@NWSALBANY.

LAT...LON 4196 7359 4208 7392 4217 7389 4219 7386
      4221 7385 4227 7374 4239 7350 4226 7309
      4184 7328 4181 7363

$$

FRUGIS

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Albany, NY wrote its last area forecast discussion before this flash flood warning went out at Jul 1, 6:48 AM EDT, 3 hours 6 minutes earlier.

Area forecast discussion, Jul 1, 6:48 AM EDT, 3 hours 6 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ALBANY NY
648 AM EDT MON JUL 1 2013

.SYNOPSIS...
WAVES OF LOW PRESSURE MOVING ALONG A NEARLY STATIONARY BOUNDARY
DRAPED ACROSS OUR REGION WILL PRODUCE MORE SHOWERS AND
THUNDERSTORMS WITH HEAVY RAIN THROUGH TUESDAY. THE TROUGH OF LOW
PRESSURE WILL ACTUALLY MOVE WEST DURING THE MID WEEK PERIOD AS
HIGH PRESSURE BUILDS IN FROM THE ATLANTIC OCEAN WHICH SHOULD
SUPPRESS CONVECTION A LITTLE.

&&

.NEAR TERM /UNTIL 6 PM THIS EVENING/...
FLASH FLOOD WATCH HAS BEEN EXTENDED THROUGH 8 PM TUESDAY.

A STATIONARY FRONT ALREADY ACROSS EASTERN NEW YORK WILL BE THE
MAIN FOCUS FOR WAVES OF LOW PRESSURE RIDING NORTHEAST ALONG IT. A
SECOND FRONT JUST TO THE NORTH IS EXPECTED TO DROP SOUTHEAST THIS
AFTERNOON AND MERGE WITH THE FIRST FRONTAL BOUNDARY BY THIS
EVENING. FOR TODAY EXPECT THAT SHOWERS AND EMBEDDED THUNDERSTORMS
WILL BECOME MORE NUMEROUS ESPECIALLY MID TO LATE MORNING. HRRR
COLUMN MAX REFLECTIVITY AND HIRESWRF MODEL COMPOSITE REFLECTIVITY
SHOW THIS NICELY. PWAT VALUES INCREASE TO 1.75 TO 2.15 INCHES BY THIS
AFTERNOON AS A STRONG H10-H8 THETA E RIDGE AXIS SETS UP ACROSS OUR
REGION. ANOTHER TROUBLING SIGN FOR HEAVY RAIN IS THE H7 FLOW WHICH
INDICATES SPEED CONVERGENCE AS 20-30 KT WINDS ACRS THE SRN PTN OF
THE FA PILE UP ONTO 10-15 KT WINDS ACRS THE NRN PORTION OF THE FA.
THUS EXPECT SOME TRAINING AND BACK BUILDING OF CELLS. HIGH TEMPS
ARE GENERALLY EXPECTED TO BE IN THE MID TO UPPER 70S. ONLY CHANGE
TO THIS UPDATE WAS TO SPEED UP THE ARRIVAL TIME OF THE PCPN BY
SEVERAL HOURS.

&&

.SHORT TERM /6 PM THIS EVENING THROUGH WEDNESDAY NIGHT/...
TONIGHT AND TUESDAY...NOT MUCH IS EXPECTED TO CHANGE AS STATIONARY
BOUNDARY REMAINS DRAPED ACROSS CENTRAL PORTION OF FA TONIGHT AND
THEN SLOWLY DRIFTS NORTH TOWARD THE CANADIAN BORDER LATE TUESDAY.
PWATS CONTINUE TO REMAIN HIGH BTWN 1.5 AND 2+ INCHES AND THETA E
RIDGE AXIS H10-H8 ACTUALLY BECOMES STRONGER WITH TIME. THUS WE
HAVE EXTENDED THE FLASH FLOOD WATCH THROUGH 8 PM TUESDAY. AT THIS
TIME TOTAL RAINFALL AMOUNTS OF 1 TO 3 INCHES LOOK TO BE COMMON
WITH LOCALIZED AMOUNTS UP TO 5 INCHES. WITH MORE WAVES OF LOW
PRESSURE CONTINUING TO WORK NORTHWARD FROM THE SOUTH THIS WILL
CONTINUE TO DRAW MOISTURE ALL OF THE WAY FROM THE GULF OF MEXICO
UP THE ATLANTIC SEABOARD. EXPECT LOWS TONIGHT TO GENERALLY BE IN
THE 60S TO AROUND 70 WITH HIGHS ON TUESDAY IN THE MID 70S TO LOWER
80S.

TUESDAY NIGHT THROUGH WEDNESDAY NIGHT...THE FORECAST IS MORE
UNCERTAIN DURING THIS PERIOD WITH ONLY GRADUAL IMPROVEMENT IN
CONDITIONS EXPECTED WHICH HINGES ON HIGH PRESSURE TO OUR OUR EAST
WORKING WESTWARD AND PUSHING FRONTAL BOUNDARY AND ANY ADDITIONAL
WAVES OF LOW PRESSURE BACK INTO THE GREAT LAKES REGION. THERE ARE
MODEL DIFFERENCES ON WEDNESDAY AS GGEM WOULD HAVE FA MAINLY DRY
WITH ECMWF...NAM AND GFS ALL SHOWING MORE RAIN DURING THE DAY ON
WEDNESDAY AFTER A LULL IN THE PCPN TUESDAY NIGHT. FOR NOW WILL GO
CHANCE POPS DURING THIS PERIOD. EXPECT LOWS TUESDAY NIGHT IN THE
MID 60S TO LOWER 70S WITH HIGHS ON WEDNESDAY IN THE UPPER 70S TO
MID 80S AND LOWS WEDNESDAY NIGHT IN THE 60S TO AROUND 70.

&&

.LONG TERM /THURSDAY THROUGH SUNDAY/...
THE EXTENDED FORECAST CONTINUES THE ACTIVE AND UNSETTLED PATTERN
WITH A BERMUDA HIGH INFLUENCING THE SENSIBLE WEATHER WITH A CHANCE
OF AFTERNOON AND EARLY EVENING SHOWERS AND THUNDERSTORMS INTO THE
WEEKEND. A DECREASING TREND IN THE POPS EXTENDS INTO THE SECOND HALF
OF NEXT WEEKEND...AS A SFC TROUGH MOVES THROUGH...THEN THE BERMUDA
HIGH MAY WEAKEN SLIGHTLY WITH THE LOW AND MID LEVEL FLOW FROM THE
WEST TO NORTHWEST.

THE UPPER LEVEL PATTERN FOR THE 4TH OF JULY WILL STILL FEATURE A
POSITIVELY TILTED LONGWAVE TROUGH UPSTREAM OVER THE CNTRL PLAINS
INTO THE MS RIVER VALLEY.  THE CLOSED H500 ANTICYCLONE WILL BE NEAR
BERMUDA.  A MOIST CHANNEL OF WARM AND HUMID AIR IN THE LOW AND MID
LEVEL S/SW FLOW WILL CONTINUE FROM THE GULF OF MEXICO INTO THE
NORTHEAST...AS THE FORECAST AREA IS SANDWICHED BETWEEN THE LONGWAVE
TROUGH...AND THE RIDGE.  THE HOLIDAY DOES NOT LOOK LIKE A
WASHOUT...BUT THEIR IS A THREAT OF SHOWERS AND THUNDERSTORMS...AS
SHORT-WAVE ENERGY MOVES THROUGH THE TROUGH.  PWATS WILL STILL BE
ABOVE NORMAL SO HEAVY RAINFALL LOOKS POSSIBLE.  THE COVERAGE IN THE
SHOWERS AND THUNDERSTORMS SHOULD GRADUALLY DIMINISH IN THE EVENING
BASED ON THE GFS/ECMWF/CAN GGEM/HPC GUIDANCE.  H850 TEMPS WILL BE IN
THE +16C TO +18C RANGE WITH HIGHS GETTING INTO THE MID AND U80S IN
THE VALLEYS...AND U70S TO M80S OVER THE HILLS/MTNS.  LOWS WILL BE
STICKY IN THE 60S TO L70S IN THE MUGGY AIR MASS.

FRI TO SAT...A BROKEN RECORD...REPEAT PATTERN OF ISOLD-SCT AFTERNOON
SHOWERS AND THUNDERSTORMS IS EXPECTED FOR THE REGION TO ENTER THE
WEEKEND.  THE POPS WERE LOWERED TO SLIGHT CHC VALUES ON SATURDAY
NORTH OF THE CAPITAL REGION...AND LOW CHC MAINLY TO THE SOUTH AND
WEST WITH THE SFC TROUGH/WEAK FRONT MAKING PROGRESS.  TEMPS WILL
STILL BE ON THE WARM SIDE WITH MAINLY 80S AND L90S...AND LOWS IN THE
60S TO L70S.  HUMIDITY LEVELS WILL ALSO REMAIN UNCOMFORTABLE OR
OPPRESSIVE.

SAT NIGHT INTO SUNDAY...THE SFC TROUGH CLEARS THE AREA...AND THE MID
LEVEL FLOW OFF THE GFS/ECMWF IS SHOWING SIGNS OF BECOMING ZONAL.
THE BERMUDA HIGH ALSO BUILDS WESTWARD AND SOUTH OF THE REGION. THERE
IS STILL AN ISOLD THREAT FOR A SHOWER OR THUNDERSTORM IN THE GRIDS.
SFC DEWPTS MAY DROP IN THE LOWER TO M60S WITH A WESTERLY BREEZE...AS
HIGHS IN THE VALLEYS WILL STILL BE IN THE MID 80S TO NEAR 90F WITH
U70S TO L80S OVER THE HIGHS PEAKS. LOWS IN THE 60S WILL PREVAIL.

OVERALL...TEMPS LOOK ABOVE NORMAL WITH PCPN STILL POTENTIALLY ABOVE
NORMAL IN SOME LOCATIONS. NO IMMEDIATE RELIEF WITH MUCH COOLER AND
DRIER WEATHER IS ON THE WAY THRU NEXT WEEKEND.

&&

.AVIATION /12Z MONDAY THROUGH FRIDAY/...
A FRONTAL BOUNDARY WILL BE ACROSS THE REGION TODAY WITH WAVES OF
LOW PRESSURE MOVING ALONG IT THIS MORNING INTO TONIGHT WITH AN EXTENDED
PERIOD OF MVFR/IFR CONDITIONS FOR KGFL/KALB/KPSF/KPOU.

THE RAIN AHEAD OF THE NEXT WAVE MOVES IN DURING THE LATE MORNING
KEEPING CIGS/VSBYS IN THE MVFR/IFR RANGE. THE RAIN MAY BECOME
STEADIER AND HEAVIER JUST BEFORE NOON FROM SOUTHWEST TO NORTHEAST.
VSBYS WERE LOWERED IN THE IFR RANGE IN THE AFTERNOON...AND CIGS WERE
KEPT IN THE LOW MVFR RANGE AT KALB/KGFL/KPOU...WITH IFR/LIFR CIGS
POSSIBLE AT KPSF. ALL THE TERMINALS MAY NEED IFR CIGS WITH LATER
TAF ISSUANCES. THERE IS A LOW CHANCE OF THUNDERSTORMS...AND IT HAS
BEEN KEPT OUT OF THE TAFS FOR NOW DUE TO LOW PROBS /30 PERCENT OR LESS/.
THUNDER MAY NEED TO BE ADDED LATER TOO.

TOWARDS MIDNIGHT...THE RAIN MAY LESSEN...ESPECIALLY SOUTH OF THE
CAPITAL REGION...BUT PLENTY OF MOISTURE IN THE BOUNDARY LAYER WILL
KEEP THE THREAT OF LOW MVFR/IFR CONDITIONS AT ALL THE SITES.

THE SFC WINDS WILL BE LIGHT TO CALM THIS MORNING. THE WINDS WILL
INCREASE FROM THE N/NE FROM KALB NORTH IN THE AFTERNOON AT 5-10
KTS...BUT VEER TO THE S AT KPOU AT LESS THAN 10 KTS. THE WINDS
WILL BECOME LIGHT OVERNIGHT.

OUTLOOK...
TUE-FRI...VFR/MVFR. CHC -SHRA/-TSRA. POSSIBLE LATE NIGHT AND OR
EARLY MORNING FOG/LOW STRATUS WITH MVFR/IFR POSSIBLE.

&&

.FIRE WEATHER...
NO FIRE WEATHER ISSUES AT THIS TIME DUE TO PERSISTENT WET
CONDITIONS WITH HIGH LEVELS OF HUMIDITY.

WAVES OF LOW PRESSURE MOVING ALONG A NEARLY STATIONARY
BOUNDARY DRAPED ACROSS OUR REGION WILL PRODUCE MORE SHOWERS AND
THUNDERSTORMS WITH HEAVY RAIN THROUGH TUESDAY. THE TROUGH OF LOW
PRESSURE WILL ACTUALLY MOVE WEST DURING THE MID WEEK PERIOD AS HIGH
PRESSURE BUILDS IN FROM THE ATLANTIC OCEAN WHICH SHOULD SUPPRESS
CONVECTION A LITTLE.

&&

.HYDROLOGY...
PLEASE REFER TO THE FLOOD WARNING FOR THE LATEST INFORMATION ON
THE FLOODING IN AND AROUND THE MOHAWK RIVER.

A STATIONARY BOUNDARY WITH WAVES OF LOW PRESSURE MOVING ALONG IT
WILL BE ACROSS OUR REGION THROUGH TUESDAY. THIS WILL RESULT IN
NUMEROUS SHOWERS AND EMBEDDED THUNDERSTORMS WITH RAINFALL HEAVY AT
TIMES. RAINFALL TOTALS THROUGH TUESDAY ARE EXPECTED TO REACH 1 TO
3 INCHES WITH LOCALIZED AMOUNTS UP TO 5 INCHES. AT THIS TIME THE
HEAVIEST RAINFALL IS EXPECTED TO FALL FROM SOUTHERN VERMONT AND
THE BERKSHIRES SOUTHWEST TO THE EASTERN CATSKILLS.

THIS RAINFALL COULD NOT ONLY BRING FLASH FLOODING BUT COULD CAUSE
RISES ON SOME MAJOR STEM RIVERS.

THERE STILL IS THE POTENTIAL FOR MORE SHOWERS AND THUNDERSTORMS
ON A SCATTERED BASIS WEDNESDAY THROUGH FRIDAY BUT HEAVY RAINFALL
ON THESE DAYS SHOULD BE MUCH MORE LOCALIZED.

FOR DETAILS ON SPECIFIC AREA RIVERS AND LAKES...INCLUDING
OBSERVED AND FORECAST RIVER STAGES AND LAKE ELEVATIONS...PLEASE
VISIT THE ADVANCED HYDROLOGIC PREDICTION SERVICE /AHPS/ GRAPHS ON
OUR WEBSITE.

&&

.CLIMATE...THE ALBANY INTERNATIONAL AIRPORT HAS RECORDED 8.68 INCHES
OF PRECIPITATION FOR THE MONTH OF JUNE.  THIS IS NOW THE THIRD
WETTEST JUNE ON RECORD.  THE PRECIPITATION RECORD PERIOD GOES BACK
TO 1826.  THE WETTEST JUNE ON RECORD WAS BACK IN 2006 WHEN 8.74
INCHES OCCURRED...AND THE 2ND WETTEST WAS 8.70 INCHES THAT FELL BACK
IN 1862.

&&

.ALY WATCHES/WARNINGS/ADVISORIES...
CT...FLASH FLOOD WATCH THROUGH TUESDAY EVENING FOR CTZ001-013.
NY...FLASH FLOOD WATCH THROUGH TUESDAY EVENING FOR NYZ032-033-
     038>043-047>054-058>061-063>066-082>084.
MA...FLASH FLOOD WATCH THROUGH TUESDAY EVENING FOR MAZ001-025.
VT...FLASH FLOOD WATCH THROUGH TUESDAY EVENING FOR VTZ013>015.

&&

SYNOPSIS...11/NAS
NEAR TERM...11
SHORT TERM...11
LONG TERM...WASULA
AVIATION...WASULA
FIRE WEATHER...11/NAS
HYDROLOGY...11
CLIMATE...WASULA
Hazardous weather outlook, Jul 1, 4:08 AM EDT, 5 hours 46 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ALBANY NY
408 AM EDT MON JUL 1 2013

CTZ001-013-MAZ001-025-NYZ032-033-038>043-047>054-058>061-063>066-
082>084-VTZ013>015-021100-
NORTHERN LITCHFIELD-SOUTHERN LITCHFIELD-NORTHERN BERKSHIRE-
SOUTHERN BERKSHIRE-NORTHERN HERKIMER-HAMILTON-SOUTHERN HERKIMER-
SOUTHERN FULTON-MONTGOMERY-NORTHERN SARATOGA-NORTHERN WARREN-
NORTHERN WASHINGTON-SCHOHARIE-WESTERN SCHENECTADY-
EASTERN SCHENECTADY-SOUTHERN SARATOGA-WESTERN ALBANY-EASTERN ALBANY-
WESTERN RENSSELAER-EASTERN RENSSELAER-WESTERN GREENE-EASTERN GREENE-
WESTERN COLUMBIA-EASTERN COLUMBIA-WESTERN ULSTER-EASTERN ULSTER-
WESTERN DUTCHESS-EASTERN DUTCHESS-NORTHERN FULTON-SOUTHEAST WARREN-
SOUTHERN WASHINGTON-BENNINGTON-WESTERN WINDHAM-EASTERN WINDHAM-
408 AM EDT MON JUL 1 2013

...FLASH FLOOD WATCH IN EFFECT FROM 8 AM EDT THIS MORNING THROUGH
TUESDAY EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWESTERN
CONNECTICUT...WESTERN MASSACHUSETTS...EAST CENTRAL NEW YORK AND
SOUTHERN VERMONT.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FLASH FLOOD WATCH.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FLASH FLOOD WATCH.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE REQUESTED TO SEND ANY RAINFALL REPORTS OF 2 INCHES
OR MORE AS WELL AS ANY REPORTS OF FLOODING TO THE NATIONAL WEATHER
SERVICE VIA THE SEVERE WEATHER REPORT FORM ON THE INTERNET OR BY
TELEPHONE.

In the hours before

Local storm report, Jul 1, 6:25 AM EDT, 3 hours 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBANY NY
625 AM EDT MON JUL 01 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0445 PM     HAIL             MANHEIM CENTER          43.05N  74.79W
06/30/2013  M1.00 INCH       HERKIMER           NY   TRAINED SPOTTER

            TRAINED SPOTTER

&&

EVENT NUMBER ALY1300300

11
Local storm report, Jul 1, 6:28 AM EDT, 3 hours 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBANY NY
628 AM EDT MON JUL 01 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0445 PM     TSTM WND DMG     MANHEIM CENTER          43.05N  74.79W
06/30/2013                   HERKIMER           NY   TRAINED SPOTTER

            MULTIPLE TREES DOWN... HAY WAGONS TIPPED OVER... SIDING
            OFF HOUSE... BARN DAMAGED

&&

EVENT NUMBER ALY1300301

11

The office that day

Everything else NWS Albany, NY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 1, 9:41 AM EDTAreal Flood AdvisoryALYNorthwest Hills Planning Region4 hr
Jul 1, 10:03 AM EDTSpecial Weather StatementALY27 min
Jul 1, 10:31 AM EDTSpecial Weather StatementALY44 min
Jul 1, 11:17 AM EDTAreal Flood AdvisoryALYNorthwest Hills Planning Region3 hr
Jul 1, 6:18 AM EDTFlash Flood WarningALYGreene, Ulster6 hr
Jul 1, 7:30 AM EDTRiver Flood WarningALYDutchess28 hr
Jul 1, 7:59 AM EDTAreal Flood AdvisoryALYColumbia, Dutchess4 hr
Jul 1, 8:21 AM EDTFlash Flood WarningALYDutchess6 hr
Jul 1, 11:26 AM EDTAreal Flood AdvisoryALYHerkimer4 hr
Jul 1, 2:35 PM EDTSpecial Weather StatementALYOneida70 min
Jul 1, 4:00 PM EDTAreal Flood AdvisoryALYHerkimer4 hr
Jul 1, 4:28 PM EDTFlash Flood Warning EmergencyALYFulton, Herkimer, Montgomery10 hr
Jul 1, 7:59 PM EDTAreal Flood WarningALYHamilton, Herkimer6 hr

Nearby

Flash Flood Warnings in New York, 2013Flash Flood Warnings in Connecticut, 2013Flash Flood Warnings in Massachusetts, 2013Every flash flood warning in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.